Font Size
A
A
A

Nervous System Problems Caused by Medicines


Nervous System Problems Caused by Medicines

Many prescription and nonprescription medicines can cause symptoms related to the nervous system. A few examples are:

  • Antipsychotic medicines.
  • Medicines taken to control nausea.
  • Medicines used to treat Parkinson's disease, restless legs syndrome, and other nervous system problems.

Nervous system problems are often side effects or symptoms of overuse of prescription and nonprescription medicines. Almost every drug is capable of producing nervous system problems. Be sure to review a complete list of all your medicines, both prescription and nonprescription, with your doctor or pharmacist. Medicines can also interact with each other and cause problems.

Frequent use of nonprescription medicine to control a troublesome symptom should also be discussed with your doctor. Symptoms such as headaches, dizziness, or blurred vision may be a sign that further evaluation is needed.

Credits

ByHealthwise Staff
Primary Medical ReviewerWilliam H. Blahd, Jr., MD, FACEP - Emergency Medicine
Specialist Medical ReviewerH. Michael O'Connor, MD - Emergency Medicine
Last RevisedSeptember 1, 2011

eMedicineHealth Medical Reference from Healthwise

This information does not replace the advice of a doctor. Healthwise disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. How this information was developed to help you make better health decisions.

To learn more visit Healthwise.org

© 1995-2012 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.






Medical Dictionary